Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 2, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 7, 2025, 9:45 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 8, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2025, 9:45 PM EDT (01:45 UTC)
- In effect from
- Jun 8, 2025, 8:00 AM EDT
- Expired
- Jun 8, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WHUS41 KCAR 080145 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 945 PM EDT Sat Jun 7 2025 MEZ029-030-080945- /O.NEW.KCAR.BH.S.0002.250608T1200Z-250609T0000Z/ Coastal Hancock-Coastal Washington- 945 PM EDT Sat Jun 7 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT....The warm air temperatures in the 70s may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the upper 40s to around 50 degrees. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT Sunday through Sunday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
366 WHUS41 KCAR 080643 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 243 AM EDT Sun Jun 8 2025 MEZ029-030-082030- /O.CON.KCAR.BH.S.0002.250608T1200Z-250609T0000Z/ Coastal Hancock-Coastal Washington- 243 AM EDT Sun Jun 8 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT.... * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 7, 7:51 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 7, 7:51 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
751 PM EDT Sat Jun 7 2025
.SYNOPSIS...
Low pressure moves out to the Atlantic tonight. High pressure
builds into the area Sunday through Monday, followed by another
low pressure system through the area Tuesday and exiting to the
east on Wednesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Update...
Radar reflectivity imagery shows steadier rain continues to
slowly push into New Brunswick province. Hazy conditions will
continue overnight even with the passage of the front. Expect
rain to continue to diminish through the early evening hours.
Just minor adjustments this hour otherwise no significant
changes to going forecast.
See updated aviation section.
previous discussion
Tonight, mostly stationary low pressure system slowly makes its
way out to the Atlantic as a high pressure system moves over to
Maine from the west. Hazy conditions continue into tonight.
Plenty of moisture throughout the atmosphere, with frontal
system bringing continued rain showers throughout the state this
evening. Heaviest rainfall primarily in the Interior Downeast
and Upper Penobscot Valley. Models are still hinting at
thunderstorms through southern and central Maine this evening,
but there is not much instability to work with. Moist
atmospheric column could cause heavy downpours at times. Storm
motion seems to be relatively fast, helping to disperse rain
totals. As high pressure begins to settle in, dry mid-and- upper
level air moves through the area, helping skies begin to clear
out and letting rain diminish. Looking at low temperatures in
the mid-50s Downeast, and 40s/low-50s in the north, as clear
skies could knock temperatures down a little. Kept the fog
potential down along the coast for tomorrow morning.
Tomorrow, high pressure builds in with clear skies in the north
and a few clouds along the coast. Smoke from Canadian wildfires
continue, but models are indicating the smoke concentration
should begin to dwindle down tomorrow as winds pick up a bit and
becoming northerly. High temperatures in the mid-70s. Beach
hazard statement out to account for the colder water
temperatures over lakes.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
High pressure will be holding tight acrs the area through the day on
Monday, both at the surface and aloft. High pressure will be slowly
moving east into the Maritimes late Sunday night with return flow
moving in after midnight. Sfc ridge axis strengthen along the coast
on Monday and with dry airmass have lowered dewpoints from the NBM
into the middle 40s. This has also allowed temps to warm into the
lower-middle 70s for highs with 576dm heights building over the
region. Light winds will under the ridge along the coast will allow
sea breeze to kick in and keep coastal areas cooler. Smoke should be
on the wane and continuing to mix out in the short term and don/t
foresee any air quality issues at this point.
Upper low will be digging into the Great Lakes Tuesday morning and
allow upr ridge to strengthen over the area, likely keeping showers
at bay acrs wrn areas until mid-morning. Airmass looks to saturate
down in the afternoon as warm occlusion approaches. High
temperatures on Tuesday will be slightly cooler than Monday in the
u60s over interior Downeast and into the lwr 70s acrs the north.
Patchy fog will be present late Sunday night into Monday morning
before eroding with sunrise. Given that moisture will be returning
to the coast patchy fog likely to spread into Downeast late Monday
night in marine layer.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Unsettled wx is expected thru the long term as an upr lvl trof
remains over the northeast U.S. Cannot rule out thunder Tuesday
evening as cold front moves in after midnight, exiting the area
shortly after daybreak. Shortwaves zipping thru in the flow will
bring chances for diurnal convection each afternoon. Best chc for
thunder looks to be on Thursday afternoon ahead of secondary front.
Heights begin to rise at the end of the week for a possible shot at
a dry Saturday.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
NEAR TERM:
KFVE/KCAR/KPQI: VFR through Sunday, although haze may reduce
visibility to MVFR at times. N wind 5 to 10 kt through Sunday.
KHUL: MVFR/IFR possible through 02Z, then improving to VFR
through Sunday except occasional MVFR visibility in HZ. N wind
5 to 10 kt.
KBGR: Generally VFR through Sunday. Could be brief IFR ceilings
through 05Z but low confidence in this so no mention in TAF. N
wind 5 to 10 kt through Sunday.
KBHB: IFR through much of tonight in low ceilings/fog. N wind
5 to 10 kt Sunday.
SHORT TERM:
Sunday night-Monday night...VFR all terminals. Light SE increasing
to SE 5-10kts Monday morning. MVFR/IFR in patchy fog each morning.
Tuesday...VFR, diminishing to MVFR late in showers. S 5-10kts with
gusts to 20kts.
Tuesday night-Wednesday...MVFR/IFR in showers. S 5-10kts becoming SW
5-10kts gusting to 20kts on Wednesday.
Wednesday night-Thursday...MVFR over northern terminals with
best chance for showers and possible thunder. Mainly VFR over
Downeast terminals. WSW 5-10kts gusting to 20-25kts Thursday
afternoon.
&&
.MARINE...
NEAR TERM: Winds/seas will remain below small craft levels
through Sunday. Visibility will be reduced to 1 to 3 NM in
rain and fog through tonight.
SHORT TERM: Seas and winds remain below small craft levels through the
period, though seas may rise to marginal heights toward the middle
of next week. Wednesday night into Thursday may need headlines
for small craft conditions. Patchy fog may reduce visibilities
Sunday night and again Monday night.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Air Quality Alert until 11 PM EDT Sunday for MEZ001>006-010-
011-031-032.
Beach Hazards Statement from Sunday morning through Sunday
evening for MEZ029-030.
MARINE...None.
&&
Near Term...Brennan/TWD
Short Term...Buster
Long Term...Buster
Aviation...Brennan/TWD/Buster
Marine...Brennan/TWD/BusterHazardous weather outlook, Jun 7, 3:22 PM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 322 PM EDT Sat Jun 7 2025 MEZ001>006-010-011-031-032-081930- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 322 PM EDT Sat Jun 7 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. Air quality conditions this evening will be in the Unhealthy for Sensitive Groups range. Smoke from wildfires from Canada will linger during this time frame. Showers and thunderstorms today could produce locally heavy downpours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Air quality conditions on Sunday will be in the Unhealthy for Sensitive Groups range. Smoke from wildfires from Canada will linger during this time frame. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-081930- Southern Penobscot-Interior Hancock-Central Washington- 322 PM EDT Sat Jun 7 2025 This Hazardous Weather Outlook is for Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. Showers and thunderstorms today could produce locally heavy downpours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-081930- Coastal Hancock-Coastal Washington- 322 PM EDT Sat Jun 7 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This afternoon and tonight. Showers and thunderstorms today could produce locally heavy downpours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-081930- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 322 PM EDT Sat Jun 7 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.